Distonia


#1

I recently have discovered the symptom distonia which kicked in just as I was getting ready for a interview and a delivery turned up I had to answer door on my hands and knees does any one else get this?

 

BB Find it really distressing.


#2

 

I have had it on occasions BB when I trying to cut something at meal times, my hands and fingers go into a spasm and hubby has to cut it up for me. I get spasms in my body also sometimes, it is very painful, and I have to squirm about to try and clear it. it's as if my muscles are knotting up. Look it up on internet  and it says that it is caused by some sort of signal from the brain or it's the cause of some drugs!

Take Care  Sheffy

 


#3

Hi Sheffy,

I checked with Parkinson's specialist nurse as i was due to go into hospital for a response to Apo morphine test, Tuesday when it kicked in bad effecting my right foot even though my pd is on the left i had to call 111 they dispatched a ambulance out to me so the response test was done there and then, this medication is the dog's b****** it worked within 10 minutes and that is on the lowest possible dose. 

I take it as and when i feel the need lucky for me i can't say it was painful just very distressing.

My best wishes to you & take care,

 

BB xx


#4

 

Hi again BB

Was the Apo morphine testing specifically for helping towards the dystonia you keep getting, or is it to treat something else to do with parkinsons? I'm in the process of increasing my Ropinirole meds from 14mg to 16mg, with the help of my Parkinsons Nurse, because of increased stiffness, increased cramping, legs feeling very heavy when walking, emotions all over the place. Went out for meal other evening, couldn't cut up my meat because of cramping to both hands, grandson had to do it for me, I was on the verge of crying! In fact a couple of tears did appear........

Hope you have found the medication you require to get you through the pain and anguish of this awful and powerful disease.....

Regards Sheffy x

 


#5

hi sheffy,

yes the new med is for the distonia i keep on getting, i have a booklet on it it states,

You can use Apo Go pen,

to reverse an 'off' period, if a tablet is taking a while to work.

when you feel the effects of your tablets are wearing off early,

to aid mobility when you wake up,

some PD specialist are of the option to introduce the med sooner rather than later i trust mine has my best interest at heart. 

So i would suggest you talk to yours it may be suitable for you, if they ask when was i dx age 47 and i am now 49

good luck bb xx

 


#6

 

Hi  BB

That sounds really good, but I don't feel that my tablets are wearing off that quickly, I'm not too bad. But my meds haven't been reviewed since February, so I'll see what is said. I believe i've had PD it since 2010, was dx in 2011, but didn't start taking meds till 2012, my choice, I was 58 now i've just turned 63 and retired now thank goodness.

I'll let you know what my PD nurse says, but it might be a few weeks, she doesn't respond too quickly!!

Thanks Sheffy


#7

Hi

ive been reading the forum tonight and I feel quite concerned.  I've been dx for four years now, had symptoms for probably 10 years, and yes, I know we are all different.  What shocks me is the amount of medication some are taking.  The long term effects of some medication is well documented as are experiences and tragedies.  I am very, very lucky to have a neuro who does not write a prescription without questioning.  Yes, I have bad days, but I have learned that usually there is a reason ....what I've ate, stress, worry, lack of sleep, timing....  I just really worry that drugs are being issued without question and although giving immediate relief, are not dealing with what may be a simple issue.
i currently take 4 x sinemet plus 100/25 and 1 azilect 1mg daily.  As I say, some days are harder than others, but there's normally a reason.

with best intentions

Ali

 


#8

Hi Ali,

 

I agree.   Too  much meds can produce the same symptoms as too little.  My intended post disappeared when I right clicked.  This does not happen on any other site!!!!!  I haven't  the energy to reproduce my pearls of wisdom


#9

 

Hi Ali,

I quite agree with you in some cases pwp do need different amounts of meds because no two people are the same. I refused meds for the first year but by the time the year had passed and had my  next neuro appointment I was in a poor state, after I had taken the meds I wished I had taken them in the first few months of being diagnosed. I only take them once a day, and was offered alternative meds but refused them, why take more when you are comfortable with the one already prescribed.? They have been steadily increased over three years as and when my body needs them. I don't think I'm taking them unnecessarily, I am not one for taking medication willy nilly, and would rather do without. But at times they are necessary and I appreciate your concern

Regards Sheffy


#10

I agree with Sheffy although I appreciate the concern, for me there is a choice no apo pen = unable to walk with apo pen = able to walk ( not ready for wheelchair) the meds i take are about controlling my symptoms otherwise they take over therefor i am of the gimmee the drugs school of thought.

 

BB 


#11

Hi,

i too delayed taking medication for 18 months when dx at the age of 49.  When I practically crawled into my neuro he prescribed sinemet plus.  He took time to explain the medication and how to teeter up to a maximum dose of 4 x 100/25 daily along with 1azilect.  I could feel the benefit straight away, it was amazing.  I know the benefits won't last for ever, but for now it's fine.  My Parkinson's specialist nurse is more 'keen' for me to go down the DA route, on my last appt she told me I'd have to go on it eventually, so might as well start now, it's a patch so slowly released, no or very few side effects......and anyway, it's single men that get most side effects......? I declined.

my post was not intended to cause offence, and of course you don't want to be in a wheelchair BB nobody wants that, and yes, gimme the drugs is you're school of thought and if it's working well for you then that's great.  I am concerned that within two years you are unable to walk without introducing an apo-pen.  Is you're awful dystonia related to you're medication or Parkinson's progression, it sounds really frightening.  I get a slight dystonia in my fingers and toes....parky side, which can be painful, this normally happens when my body needs levodopa....normally 1st thing in the morning.

we are all different but suffering the same complex disease.

with best wishes

ali

 

 

 


#12

Ali you did not offend me and yes the Distonia is related to my Parkinson's progression as my PD nurse explained to me still at same stage with complications developing.

I may well stay where I am now or it can get worse no one knows but I'm a fighter.

I appreciate your concern & input.

 

BB xx


#13

 

Yea likewise Ali, we are all at different stages and need meds as and when. You have not offended me in any way, and as BB says we appreciate your input, that is what the forum is for, to share each others trials and tribulations of PD and concerns

Take care Sheffy x


#14

 

Hi BB, I have actually received an email today from the PD Nurse, and she is going to try for  an earlier appointment for me with the neurologist, I had an appointment with her for June which they cancelled , gave me one for August which was cancelled then received one for September. So keeping my fingers crossed for an earlier one! 

All the best Sheffy x


#15

good luck with that hope you get it sorted.

xx


#16

Hi All,

I lept at the offer of  medication on diagnosis because I could not tolerate the shakes all down one side. 

My disappearing post was concerned at the need to be sure that symptoms are down to the PD and not something else.  I would be on a lot more PD meds than I am if I had not resisted the notion that my particular muscular aches and pains were PD and time has proved that they were not.  I now see a rheumatologist .and wonder of wonders the neuro and the rheumy have actually exchanged words about my symptoms!!  I also asked my doctor to test for Vit D and B12 deficiency and I now have three-monthly injections of  B12.

So I'm a one to talk about too many meds with my long list of repeat prescription meds. but I stil try to keep the PD meds down whilst taking enough to enable me to keep up with my nordic walking  and general level of activity.. 

 

i


#17

Hi all

I take the medication that the Prof. suggests for me and if I forget to take a dose, I certainly know it!.  But then I'm 16 years down the line and feeling the effects of fighting this horrible disease. 

It seems that I have to go "off" at some point in the day but I try not to brood on the fact that I can't do things like my friends anymore but with encouragement from my husband and daughters, I'm still trying to run my home - cooking when I can but leaving things when I'm too "off" or so very tired. I would like to explain that this "encouragement" comes in nagging me to make some dinner etc. and of course the little kids don't know from their Grandma saying NO to any of their requests. 

So I rather rely on my medication working so I can feel a bit normal during the day.

All the best

Casie

 


#18

another little tip which helps you with daily life is ask you chemist to pop your pills out into bottles as i have distonia very bad in fingers